Alert archive / Ohio / Special Weather Statements in 2016
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 28, 2016, 5:11 PM EDT for Holmes County, Stark County, Wayne County, Ohio. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2016, 5:11 PM EDT (21:11 UTC)
- Expired
- Aug 28, 2016, 6:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
Counties Holmes County, OH, Stark County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 5:40 PM EDT | HAIL 0.5 | Loudonville, OH | |
| Aug 28, 6:06 PM EDT | TSTM WND DMG | 3 N Walnut Creek, OH | TREES DOWN. TIME ESTIMATED BY RADAR |
| Aug 28, 6:06 PM EDT | TSTM WND DMG | 8 Sw Wilmot, OH | TREES DOWN. TIME ESTIMATED BY RADAR. |
| Aug 28, 6:25 PM EDT | TSTM WND DMG | Walnut Creek, OH | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
623
WWUS81 KCLE 282111
SPSCLE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
511 PM EDT SUN AUG 28 2016
OHZ030>032-038-282215-
ASHLAND-WAYNE-HOLMES-STARK-
511 PM EDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT HOLMES...WAYNE...STARK AND
SOUTHEASTERN ASHLAND COUNTIES...
AT 509 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED ACROSS THE
REGION. ANY OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...
CANTON...WOOSTER...MILLERSBURG...MASSILLON...GREEN...ALLIANCE...
NORTH CANTON...LOUISVILLE...ORRVILLE...BERLIN...RITTMAN... WALNUT
CREEK...MINERVA...DOYLESTOWN...HARTVILLE...LOUDONVILLE...
CRESTON...BREWSTER...NAVARRE AND DALTON.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4045 8217 4057 8218 4056 8234 4071 8234
4076 8213 4099 8213 4099 8165 4091 8164
4091 8142 4099 8142 4099 8109 4073 8109
4072 8124 4065 8124 4066 8146 4063 8167
4044 8167
TIME...MOT...LOC 2109Z 300DEG 6KT 4064 8223
$$
MULLENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 28, 4:25 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 28, 4:25 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 425 PM EDT SUN AUG 28 2016 .SYNOPSIS... A weak frontal boundary will push south of the area tonight. High pressure will build over the central Great Lakes on Monday and slowly sink south on Tuesday. Another cold front will move south across the area on Wednesday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Area of showers and thunderstorms that developed out ahead of the cold front continues to move east along the south shore of Lake Erie. Coverage has decreased across northwest Ohio as the gust front has pushed south towares the Findlay area. We are also finally starting to see some storms developing across northeast Ohio where bands of cu have developed. The better upper level support will continue to shift to the east but 2000 J/kg of ML Cape remain across much of the area where thunderstorms have not occurred yet. Expect scattered storms to continue to fire this evening along outflow boundaries and the weak front sinking south. Shear should not be insufficient for too many storms to approach severe limits to the south but cluster along the lakeshore remains energetic and a few severe storms are possible. Activity should greatly diminish by 9 pm. Temperatures will bottom out into the upper 60s most areas with locations downwind of Lake Erie holding closer to 70. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... High pressure will build over the central Great Lakes on Monday. North to northeast winds will bring lower dewpoints from Canada to the forecast area and a break from the humidity. Subsidence will ensure dry conditions through at least Tuesday with highs in the lower 80s. The next in a series of upper level troughs will slide southeast from Quebec into Ontario on Wednesday. The associated surface low pressure system will move across James Bay into Ontario with a back door cold front settling south across the area on Wednesday. Will carry a low chance of thunderstorms in the forecast as the front comes through. Temperatures will drop back into the lower 80s on Wednesday. && .LONG TERM /THURSDAY THROUGH SUNDAY/... High pressure will dominate the weather during the long term. The models are in decent agreement with high pressure over the area. Will end up going with four dry days. The only day this may be problematic is Thursday. Cold air advection will be ongoing across the area but think it will be too dry for precip. The models tend to underestimate the dry air advection with the northeast flow expected. Temperatures will average below normal Thursday and Friday but readings will climb back to the lower 80s for the holiday weekend as the surface ridge slides off to the east. && .AVIATION /18Z Sunday THROUGH Friday/... A line of storms has developed along the OH/MI border. This will be the main concern the next several hours. The majority of the new guidance shows this line moving southeast across the western half of the area and will go with tempos at the western TAF sites. Areas further east will get vicinity mentions and will update as needed. Given the juicy airmass expect VSBYs to dip to IFR with any of the thunderstorms. The cold front responsible for this activity should push south of the area around 00z and that should end the precip threat. Overnight just expecting a few clouds with patchy MVFR fog. Monday will see dry NE flow at low levels thus only a few cu. Light flow will become NW to N behind the cold front but speeds will remain under 10 knots. OUTLOOK...Mainly VFR thru Thursday. && .MARINE... A weak cold front will push south of the lake tonight. Northeast flow will develop by morning but sustained speeds should comfortably remain under 15 knots. Northeast flow will continue late Monday then winds will become light and variable for a time as high pressure settles over the region. Another cold front will arrive sometime Wednesday with northerly flow returning during the afternoon. There will be good push of cold air behind this second front. Suspect the models may be under doing the winds and we may briefly get close to small craft criteria. Northerly flow will continue into Friday and then become northeast to east as another high builds in from the north. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...KEC NEAR TERM...KEC SHORT TERM...KEC LONG TERM...Kubina AVIATION...Kubina MARINE...Kubina
Hazardous weather outlook, Aug 28, 4:37 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 437 PM EDT SUN AUG 28 2016 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-292045- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 437 PM EDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING AS A COLD FRONT MOVES SOUTH INTO THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS. A FEW OF THE STRONGER THUNDERSTORMS MAY ALSO APPROACH SEVERE LIMITS WITH STRONG WIND GUSTS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-292045- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 437 PM EDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. A FEW OF THE STRONGER THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH STRONG WIND GUSTS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 28, 2:03 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 203 PM EDT SUN AUG 28 2016 OHZ003-006>008-017-018-282015- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN 203 PM EDT SUN AUG 28 2016 A STRONG LINE OF THUNDERSTORMS WILL SAG SOUTH ACROSS THE AREA THIS AFTERNOON. FREQUENT LIGHTNING...BRIEF HEAVY RAINS AND WIND GUSTS IN EXCESS OF 45 MPH ARE LIKELY AS THIS LINE MOVES THROUGH. THE LINE IS EXPECTED TO PUSH SOUTH ACROSS THE TOLEDO AREA BY 3 PM AND WILL REACH THE BOWLING GREEN AND FREMONT AREAS BY 4 PM. PONDING OF WATER ON ROADWAYS IS LIKELY AS THESE STORMS MOVE THROUGH. RAINFALL RATES WILL BE AS HIGH AS TWO INCHES PER HOUR. KUBINA
Special weather statement, Aug 28, 3:36 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 336 PM EDT SUN AUG 28 2016 OHZ007>009-282145- OTTAWA-SANDUSKY-ERIE- INCLUDING THE CITIES OF...PORT CLINTON...FREMONT...SANDUSKY 336 PM EDT SUN AUG 28 2016 SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST ACROSS THE AREA THIS AFTERNOON. FREQUENT LIGHTNING...BRIEF HEAVY RAINS AND WIND GUSTS TO 40 MPH CAN BE EXPECTED AS THESE STORMS MOVE THROUGH. THUNDERSTORMS WILL IMPACT SANDUSKY BAY AND CEDAR POINT BY 4 PM. PONDING OF WATER ON ROADWAYS IS LIKELY AS WELL. THE STORMS WILL MOVE AS FAR EAST AS VERMILION BY 5 PM.
Special weather statement, Aug 28, 5:00 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
500 PM EDT SUN AUG 28 2016
OHZ010-011-019-020-282145-
LORAIN-HURON-MEDINA-CUYAHOGA-
500 PM EDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HURON...
SOUTHWESTERN CUYAHOGA...MEDINA AND LORAIN COUNTIES...
AT 459 PM EDT...AN AREA OF STRONG THUNDERSTORM WAS NEAR
WELLINGTON...OR 12 MILES SOUTHWEST OF ELYRIA...MOVING EAST AT 25 MPH.
WIND GUST UP TO 45 MPH AND HEAVY RAINFALL ARE POSSIBLE.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...
ELYRIA...MEDINA...VERMILION...STRONGSVILLE...BRUNSWICK... NORTH
ROYALTON...NORTH RIDGEVILLE...WADSWORTH...AMHERST...GRAFTON...
RITTMAN...WELLINGTON...LODI...NEW LONDON...CRESTON...WAKEMAN...
CHIPPEWA LAKE...BROADVIEW HEIGHTS...BRECKSVILLE AND OLMSTED FALLS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4099 8217 4106 8218 4107 8252 4128 8238
4129 8234 4134 8235 4141 8230 4131 8165
4127 8169 4099 8169
TIME...MOT...LOC 2059Z 288DEG 22KT 4123 8223
MULLENSpecial weather statement, Aug 28, 5:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
511 PM EDT SUN AUG 28 2016
OHZ030>032-038-282215-
ASHLAND-WAYNE-HOLMES-STARK-
511 PM EDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT HOLMES...WAYNE...STARK AND
SOUTHEASTERN ASHLAND COUNTIES...
AT 509 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED ACROSS THE
REGION. ANY OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...
CANTON...WOOSTER...MILLERSBURG...MASSILLON...GREEN...ALLIANCE...
NORTH CANTON...LOUISVILLE...ORRVILLE...BERLIN...RITTMAN... WALNUT
CREEK...MINERVA...DOYLESTOWN...HARTVILLE...LOUDONVILLE...
CRESTON...BREWSTER...NAVARRE AND DALTON.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4045 8217 4057 8218 4056 8234 4071 8234
4076 8213 4099 8213 4099 8165 4091 8164
4091 8142 4099 8142 4099 8109 4073 8109
4072 8124 4065 8124 4066 8146 4063 8167
4044 8167
TIME...MOT...LOC 2109Z 300DEG 6KT 4064 8223
MULLENThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:19 PM EDT | Special Weather Statement | CLE | Portage, Stark, Summit | 41 min |
| Aug 28, 2:42 PM EDT | Special Marine Warning | CLE | 63 min | |
| Aug 28, 4:08 PM EDT | Special Marine Warning | CLE | 97 min | |
| Aug 28, 4:23 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 37 min |
| Aug 28, 5:00 PM EDT | Special Weather Statement | CLE | Medina | 45 min |
| Aug 28, 5:25 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Medina, Summit, Wayne | 48 min |
| Aug 28, 5:35 PM EDT | Areal Flood Advisory | CLE | Ashland, Holmes | 4 hr |
| Aug 28, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 24 min |
| Aug 28, 6:07 PM EDT | Areal Flood Advisory | CLE | Medina, Summit, Wayne | 3 hr |
| Aug 28, 6:10 PM EDT | Special Weather Statement | CLE | Mahoning, Stark, Summit | 65 min |
| Aug 28, 6:18 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark, Summit | 42 min |
Nearby
Special Weather Statements in Ohio, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.